MAUDE Adverse Event Report: ZIMMER MANUFACTURING B.V. LINER STANDARD 32 MM I.D. FOR USE WITH 50/52/54 MM O.D. SHELLS; PROSTHESIS, HIP

ZIMMER MANUFACTURING B.V. LINER STANDARD 32 MM I.D. FOR USE WITH 50/52/54 MM O.D. SHELLS; PROSTHESIS, HIP
Model Number N/A
Medical Device Problem Codes Unstable (1667); Device Dislodged or Dislocated (2923)
Health Effect - Clinical Codes Fall (1848); Hematoma (1884); Pain (1994); Joint Dislocation (2374); Osteopenia/ Osteoporosis (2651); Swelling/ Edema (4577)
Date of Event 09/23/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Concomitant medical products: 00-8777-032-04 biolox delta option fem head, 32mm, +7mm lot#3016713.00-6202-054-22 tm modular cup 54mm cluster-hole lot#60116440.00-6250-065-40 bone screw 6.5x40 selftap lot#60097476.00-6250-065-40 bone screw 6.5x40 selftap lot#60124936.The device will not be returned for analysis, as the device was discarded; however, an investigation of the reported event is in progress.Once the investigation is completed, a supplemental medwatch 3500a will be submitted.Multiple mdr reports were filed for this event, please see associated reports: 0001822565 - 2021 - 03098.
 
Event or Problem Description
It was reported the patient underwent initial left total hip arthroplasty.Subsequently the patient was revised a second time due to dislocation and dissociated femoral head from falling off step approximately 17 years after the initial tha.During the revision a hematoma, swelling, scar tissue, inaccessible femoral head, and bone loss were noted.The head, cup, liner, and screws were exchanged without complications.Attempts have been made and additional information on the reported event is unavailable at this time.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.No product was returned or pictures provided; visual and dimensional evaluations could not be performed.Medical records were provided and reviewed by a health care professional.Review of the available records identified the following: the patient was revised for dislocation and the head dissociating from the trunnion.A hematoma was noted upon entry into the joint.The shell and liner had to be removed to access the femoral head.Zimmer products were implanted and range of motion was good.Review of the device history records identified no deviations or anomalies during manufacturing related to the reported event.A definitive root cause cannot be determined.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information available at the time of this report.

Brand Name
LINER STANDARD 32 MM I.D. FOR USE WITH 50/52/54 MM O.D. SHELLS
Common Device Name
PROSTHESIS, HIP
Manufacturer (Section D)
ZIMMER MANUFACTURING B.V.
turpeaux industrial park
route #1 km 123.4 bldg #1
mercedita PR 00715
Manufacturer (Section G)
ZIMMER MANUFACTURING B.V.
turpeaux industrial park
route #1 km 123.4 bldg #1
mercedita PR 00715
Manufacturer Contact
christina arnt
56 e. bell dr.
warsaw, IN 46582
5745273773
MDR Report Key12688889
Report Number0002648920-2021-00365
Device Sequence Number4051434
Product Code LPH
UDI-Device Identifier00889024123755
UDI-Public(01)00889024123755(17)260208(10)64875043
Combination Product (Y/N)N
Initial Reporter StateNM
Initial Reporter CountryUS
PMA/510(K) Number
K990135
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/05/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/08/2026
Device Model NumberN/A
Device Catalogue Number00630505032
Device Lot Number64875043
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/01/2021
Supplement Date Received by Manufacturer12/30/2021
Initial Report FDA Received Date10/25/2021
Supplement Report FDA Received Date01/05/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/25/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10 NARRATIVE
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient SexMale
Patient Weight77 KG